Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 16, 2016, 4:12 PM EDT for Brevard County, Osceola County, Florida. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 16, 2016, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 42 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:35 PM EDT | TSTM WND GST 50 | 6 Ne Camp Holly Fish Ca, FL | |
| Jun 16, 4:41 PM EDT | TSTM WND GST 43 | 3 Se West Melbourne, FL | WXFLOW SITE |
| Jun 16, 4:41 PM EDT | TSTM WND GST 48 | Melbourne Airport, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS82 KMLB 162012
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT THU JUN 16 2016
FLZ047-053-162115-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
412 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA AND SOUTHERN BREVARD
COUNTIES UNTIL 515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE KISSIMMEE TO
INDIALANTIC. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... PALM BAY...MELBOURNE...FOREVER
FLORIDA...AND SATELLITE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 2783 8047 2785 8049 2783 8051 2782 8088
2776 8117 2784 8123 2786 8130 2792 8131
2800 8139 2800 8142 2806 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8150
2818 8151 2834 8057 2813 8054 2783 8039
TIME...MOT...LOC 2010Z 264DEG 18KT 2802 8122 2810 8057
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:45 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 345 PM EDT THU JUN 16 2016 .DISCUSSION... Tonight...Lead 500 mb s/w trough is forecast to move across nrn portions of east Central Florida this evening with a reinforcing mid level trough axis dropping in across northeast Gulf overnight. Further aloft...a 250 mb low/shear axis was off the sw FL coast with stronger convection near Lake Okeechobee at mid afternoon. Strongest convection should remain across the far south into early evening and also the possibility of some stronger storms for nrn areas associated with propagation (or outflow based development) of showers/storms across the nrn peninsula toward the area into the evening hours. Short range guidance keeps rather deep moisture across the north overnight so will continue a low POP for the nrn areas into late Tonight with vort lobe aloft across the nrn peninsula. Brief heavy rain, gusty winds to 30-40 knots and lightning will be main hazards with the strongest storms. Lows in the 70s. Friday...500 mb trough axis will push twd Central areas by mid to late afternoon shunting somewhat deeper moisture across srn portions of the forecast area with mid level drying forecast from the GFS/NAM across the nrn areas by late afternoon. Westerly low level flow in the h9-h8 layer is fcst around 20 knots which will keep High temps warm again in the lower to mid 90s. Will trend nrn areas with a lower POP around 30 pct to 40 pct across srn sections. Diurnal activity should again move toward the east 20-25 mph. SPC fcsts a marginal to slight risk for severe storms across NE FL but these should remain north of the area into Friday night with stronger convection ahead of the frontal boundary that will be approaching on Saturday. Saturday...Additional mid level energy will drop into the trough across N FL on Saturday as the frontal boundary slips south toward the area Saturday afternoon and Sat night. Deeper moisture along and ahead of the front will supper numerous showers and the chance for storms. Rain chances will remain in the 60-70 pct range with slightly higher coverage across nrn/central portions of east central Florida. Some stronger storms will be possible with locally heavy rain, gusty winds, lightning and possible small hail. Increased cloud cover will lower highs a bit to the upper 80s most areas. Scattered convection will linger into Sat evening before diminishing by midnight. Modified Previous Extended Discussion...Sun-Wed...Models have generally come into better agreement regarding the evolution of low pressure moving up and away from the east coast early next week. High pressure will build in behind this feature and shift our low level flow to out of the east. Some drying in the wake of the front will temper back precipitation chances with onshore flow tending to focus afternoon convection across western portions of the forecast area each afternoon. Along the coast, elevated onshore flow will keep a slight chance for nocturnal showers in the forecast each night through Tuesday. && .AVIATION... Scattered-Numerous SHRA/TSRA across east central FL this afternoon will continue thru 23z and then gradually diminish by the 02z-04z time frame. VCTS/TEMPO groups in for most terminals into the late afternoon. Brief IFR VSBYs in +RA and gusty winds to 25-35 KTs possible in the stronger cells. SLGT CHC for SHRA KLEE-KDAB corridor later tonight but PROBs too for mention. && .MARINE... Pressure gradient will tighten overnight with winds increasing from late evening into Friday morning across the waters. Gradient winds will increase from the WSW overnight to around 15-18 knots near shore and 18-20 knots offshore. Will raise SCEC headlines mainly for winds as seas expected to build to 4-5 ft offshore later Tonight. For Friday will have offshore flow around 15 knots into the day on Friday with increasing winds to near 20 knots again offshore into Friday night. Gradient not as tight when frontal boundary drops into the waters on Saturday but developing stronger NE flow Sunday/Sunday night behind the boundary will likely require small craft advisories for late in the weekend. && .FIRE WEATHER... Gusty west winds and high dispersion values Friday will be a concern for fire growth and spread of any existing wildfires. High dispersion again expected Saturday with higher shower/thunderstorm chances by late morning into the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 94 75 86 / 30 30 40 70 MCO 75 93 74 89 / 20 40 20 70 MLB 76 93 74 88 / 30 40 20 60 VRB 75 93 74 89 / 30 40 20 60 LEE 76 92 77 88 / 20 30 30 70 SFB 77 94 76 89 / 20 30 30 70 ORL 76 93 76 88 / 20 40 30 70 FPR 75 93 73 89 / 30 40 20 60 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && SHORT TERM/LONG TERM...Volkmer AVIATION/IMPACT WX/RADAR...Bragaw/Sedlock
Hazardous weather outlook, Jun 16, 11:41 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1141 AM EDT THU JUN 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170345- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1141 AM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A BRISK WESTERLY BREEZE WILL PUSH A LOOSELY ORGANIZED WEST COAST SEA BREEZE AND ITS ASSOCIATED CONVECTION STEADILY EASTWARD. IT WILL ALSO PREVENT THE FORMATION OF THE EAST COAST SEA BREEZE... NEGATING THE OPPORTUNITY FOR SEA BREEZE COLLISIONS AND ENHANCED STORM ACTIVITY. THUNDERSTORMS TODAY WILL COME FROM INTERACTIONS WITH OUTFLOW BOUNDARIES WHICH MAY BE ACCENTUATED FROM POCKETS OF DRIER AIR ALOFT. SUCH DEVELOPMENT WILL HAVE THE CHANCE TO GENERATE FREQUENT LIGHTNING AND STRONG WIND GUSTS TO 40 MPH...MAINLY FOR THE COASTAL COUNTIES. .FLOOD IMPACT... AREA MOISTURE IS PLENTIFUL FOR SUPPORTING HEAVY RAINFALL WITH SHOWER AND THUNDERSTORM ACTIVITY TODAY. HOWEVER...STORM MOTION WILL BE EAST AT 15 TO 20 MPH...PREVENTING STORMS FROM STAYING OVER ONE SPOT LONG ENOUGH TO GENERATE MUCH MORE THAN A HALF INCH OF RAIN. INTERACTIONS WITH OUTFLOW BOUNDARIES LATE IN THE DAY MAY BRIEFLY ENHANCE RAINFALL RATES ALONG THE COAST...WITH LOCAL RAIN TOTALS OF ONE TO TWO INCHES. .EXCESSIVE HEAT IMPACT... BRISK AND WARM WESTERLY WINDS WILL PREVENT THE FORMATION OF THE EAST COAST SEA BREEZE TODAY...THUS INHIBITING ANY OCEAN COOLING EFFECTS. AFTERNOON TEMPERATURES WILL WARM INTO THE LOWER 90S WITH HEAT INDICES BETWEEN 99 AND 103 DEGREES IN SPOTS. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND THUNDERSTORMS MOVING OFFSHORE WILL HAVE THE ABILITY TO PRODUCE WIND GUSTS TO 34 KNOTS IN LOCALLY STRONG DOWNDRAFTS. .WIND AND SEA IMPACT... THE LOCAL PRESSURE GRADIENT WILL TIGHTEN INTO FRIDAY CAUSING MARINE WINDS TO SHARPEN OUT OF THE WEST 15 TO 20 KNOTS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION DURING THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW PRESSURE WILL DEVELOP OFFSHORE OF THE CAROLINA COAST LATE FRIDAY AND TRAIL A WEAK FRONT INTO THE FLORIDA PENINSULA OVER THE WEEKEND. IN THE PRESENCE OF DEEP MOISTURE AND WARM SUMMER TEMPERATURES...SHOWERS AND LIGHTNING STORMS WILL BE THE PRIMARY HAZARDS ALONG WITH LOCAL HEAVY RAIN. DRIER AIR WILL LIKELY MOVE IN ACROSS NORTH FLORIDA ON MONDAY BEHIND THE FRONT PUSHING THE DEEPER MOISTURE TOWARD THE SOUTHERN PENINSULA TO OFFER DECREASED STORM COVERAGE FOR MUCH OF THE FORECAST AREA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/SHARP
In the hours before
Local storm report, Jun 16, 3:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND GST DAYTONA BEACH AIRPORT 29.17N 81.07W
06/16/2016 M42.58 MPH VOLUSIA FL ASOS
ASOS SITE REPORTED A WIND GUST OF 37 KNOTS
&&
JRSSpecial weather statement, Jun 16, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT THU JUN 16 2016
FLZ047-053-162115-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
412 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA AND SOUTHERN BREVARD
COUNTIES UNTIL 515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE KISSIMMEE TO
INDIALANTIC. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... PALM BAY...MELBOURNE...FOREVER
FLORIDA...AND SATELLITE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 2783 8047 2785 8049 2783 8051 2782 8088
2776 8117 2784 8123 2786 8130 2792 8131
2800 8139 2800 8142 2806 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8150
2818 8151 2834 8057 2813 8054 2783 8039
TIME...MOT...LOC 2010Z 264DEG 18KT 2802 8122 2810 8057
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:35 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 16, 4:47 PM EDT | Special Weather Statement | MLB | Seminole | 58 min |
| Jun 16, 4:53 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Jun 16, 5:11 PM EDT | Special Weather Statement | MLB | Seminole | 64 min |
| Jun 16, 5:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 16, 6:31 PM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 59 min |
| Jun 16, 7:25 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 50 min |
| Jun 16, 7:28 PM EDT | Special Marine Warning | MLB | 92 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.